Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Prozac side effects, anxiety, or something more?  (Read 368 times)

0 Members and 1 Guest are viewing this topic.

Offline emily1994

  • Sr. Member
  • ****
  • Posts: 300
  • Country: us
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Prozac side effects, anxiety, or something more?
« on: February 05, 2014, 01:34:45 PM »
I started taking 20 mg of Prozac a little over two weeks ago for my OCD and anxiety/depression.

For the first week, I experienced some nausea and a decrease in appetite. That has subsided, but I noticed now that I keep getting these weird "brain shivers" sometimes at night. It almost feels like my head is slightly vibrating. I also sometimes feel like I'm tilting to the side- almost like vertigo, just not as bad. I guess you could call it dizziness or being off balance. It just feels like I'm shifting to the side.

I was wondering if the Prozac could cause those brain zaps/shivers and sense of vertigo?

Also, if anyone could share the side effects they have gotten from an SSRI, that would be greatly appreciated. I have noticed odd vision issues such as seeing bright, random dots, and an increased amount of palinopsia- after images and trails off of moving objects, since beginning the Prozac, as well.
Bookmark and Share

Offline Hypo84

  • Hero Member
  • *****
  • Posts: 685
  • Country: cs
  • Rec's: 15
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #1 on: February 05, 2014, 01:53:29 PM »
I am taking 20mg of Prozac for 3 weeks now without any side effects, although I am taking 0.5mg of Klonopil too and that has maybe reduced side effects. Anyway I think it's all anxiety related in your case.
Bookmark and Share

Offline Sunlover

  • Hero Member
  • *****
  • Posts: 1244
  • Country: us
  • Rec's: 16
  • Gender: Female
  • Mood: Relaxed
    Relaxed
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #2 on: February 05, 2014, 06:48:45 PM »
I can tell you about my daughter as I personally never took an antidepressant..  But the first one she was on Fluvoxamine (sorry, don't know how to spell these!)  made her VERY angry!  She'd go into mini rages and finally she had to go off it due to that.  Others she took (Celexia was one, and 2 others) she got nauseated (not upset stomach nausea, but in her throat nausea if that makes sense) very tired and dizzy.
She never took Prozac, but so many of these drugs have the same properties with different names.
Bookmark and Share

Offline emily1994

  • Sr. Member
  • ****
  • Posts: 300
  • Country: us
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #3 on: February 05, 2014, 07:19:22 PM »
Doesn't medication alter your brain chemistry?

So it can make you tired and dizzy? I'm very worried.
Bookmark and Share

Offline Hypo84

  • Hero Member
  • *****
  • Posts: 685
  • Country: cs
  • Rec's: 15
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #4 on: February 05, 2014, 07:34:45 PM »
No reason to worry. Wait for 2 more weeks, if symptoms don't reduce ask doctor to change medication. Anyway, like I said I believe you are fine and high anxiety is causing symptoms.
Bookmark and Share

Offline Sunlover

  • Hero Member
  • *****
  • Posts: 1244
  • Country: us
  • Rec's: 16
  • Gender: Female
  • Mood: Relaxed
    Relaxed
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #5 on: February 05, 2014, 07:42:40 PM »
It made my daughter tired and dizzy, but normally side effects of medication go away after a few weeks of use.  My daughter is VERY impatient and after a week she quit.  No need to worry, there are a LOT of different ones out there, if one doesn't work try another one, if that one is no good try another one.   Normally the psychiatrists are really good about changing meds and working with you.
Bookmark and Share

Offline emily1994

  • Sr. Member
  • ****
  • Posts: 300
  • Country: us
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #6 on: February 05, 2014, 07:49:34 PM »
I'm seeing a psychiatrist on Friday, so I will see.

This vision stuff is just concerning- the palinopsia, which is apparently a really big red flag for brain tumors/conditions. I got an MRI of my brain without contrast in November, so I'm  praying it didn't miss anything...
Bookmark and Share

Offline Sunlover

  • Hero Member
  • *****
  • Posts: 1244
  • Country: us
  • Rec's: 16
  • Gender: Female
  • Mood: Relaxed
    Relaxed
    • Poke This Member
Re: Prozac side effects, anxiety, or something more?
« Reply #7 on: February 06, 2014, 05:18:11 AM »
Yea but medications are one of the number ONE causes of things like that and you said it began after starting the Prozac.  So there's your answer right there.  The MRI didn't miss anything because nothing would show up if something is caused by medication.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1797 Views
Last post July 02, 2008, 08:34:21 PM
by tigerpaw
6 Replies
20274 Views
Last post September 25, 2012, 07:09:43 PM
by mpamommyto3
3 Replies
628 Views
Last post September 03, 2012, 07:35:11 PM
by johnathonm
2 Replies
323 Views
Last post October 11, 2013, 01:29:31 PM
by mollyfin
3 Replies
109 Views
Last post July 28, 2014, 09:17:18 PM
by Never-Quit